Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 12, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Oct 25, 2019, 5:49 PM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 71 min.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2019, 5:49 PM CDT (22:49 UTC)
- Expired
- Oct 25, 2019, 7:00 PM CDT
- In force
- 71 min
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
682 WWUS74 KBRO 252249 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 549 PM CDT Fri Oct 25 2019 ...STRONG NORTHWEST WINDS WILL CONTINUE NEAR THE LOWER TEXAS COASTLINE... .High pressure surging behind the cold front, combined with Tropical Storm Olga over the northwest Gulf of Mexico, will create strong northwest winds into the early evening hours near the lower Texas coastline. TXZ251-254>257-351-260000- /O.NEW.KBRO.WI.Y.0012.191025T2249Z-191026T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 549 PM CDT Fri Oct 25 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * TIMING...Now through 7 PM. * WINDS...Northwest 25 to 35 mph * IMPACTS...Brisk winds may displace unsecured, lightweight outdoor objects, including Halloween decorations. Localized power outages possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
034 WWUS74 KBRO 260013 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 713 PM CDT Fri Oct 25 2019 ...NORTHWEST WINDS STEADILY DECREASING... TXZ251-254>257-351-260115- /O.EXP.KBRO.WI.Y.0012.000000T0000Z-191026T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 713 PM CDT Fri Oct 25 2019 ...WIND ADVISORY HAS EXPIRED... The strong northwest winds from earlier today are decreasing. Accordingly, the Wind Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Oct 25, 3:37 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 25, 3:37 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
337 PM CDT Fri Oct 25 2019
.SHORT TERM (Now through Saturday night): The strong cold front that
moved the through the area early this morning is now well into Gulf.
Cooler and drier weather prevails across the CWA this afternoon with
temperatures mainly in the mid to upper 60s. Satellite imagery this
afternoon indicates mainly clear skies over the CWA with abundant
cloud cover over the Gulf waters. The lingering cold front will
merge with newly formed Tropical Storm Olga over the western
Gulf, this tropical feature will move quickly to the north-
northeast through the weekend, with little additional impact
locally beyond the coastal hazards currently in effect.
Breezy to windy conditions continue across much of the region this
afternoon. A Wind Advisory is in effect for all areas through 5 pm
then continues for Kenedy, Willacy and Cameron Counties until 7 pm.
A Coastal Flood Advisory remains in effect for the coastal sections
of Kenedy, Willacy and Cameron Counties until 8 pm tonight due to
northeast swells.
Low temperatures tonight will fall into the mid to upper 40s for
interior areas while staying closer to 50 near the coast. Clear
skies expected tonight with light to moderate northwest winds. High
temperatures Saturday will rebound in the the mid to upper 70s under
mostly skies as high pressure spreads across the area. Low
temperatures Saturday night will range from the upper 40s across the
ranchlands to the low to mid 50s near the coast under clear skies.
.LONG TERM (Sunday through Friday): Models continue to show a
dominantly zonal flow at mid levels and a southeast flow a the
surface associated with an elongated surface high centered over the
Ohio River Valley before another cold front passes through our CWA
mid week next week. Weak surface/mid level ridging will allow
temperatures to warm into the 80s and suppress rain chances until
the front approaches. Both the GFS and ECMWF are showing relatively
warmer temperatures than the blends, but have decided to adjust
temperatures up slightly to follow the general model trends for this
period. Forecast confidence through Tuesday evening is moderate to
high at this time.
Beginning Wednesday, the forecast gets tricky...primarily due to the
significant discrepancies between the GFS and ECMWF concerning the
passage of the next cold front. The GFS continues to be more
aggressive...having the cold front approach the ranchlands 12z
Wednesday and pass the Rio Grande Valley by 18z. The ECMWF does not
have the front approach the ranchlands until 18z Thursday and passes
through the Rio Grande Valley by 00z Friday. Considering model
performance with the last front, have leaned towards the GFS
solution. Regardless, showers and thunderstorms are expected to
accompany the frontal passage, cooler temperatures will follow, and
high pressure builds in behind the front. This will kill off the
rain chances through the end of the long term.
&&
.MARINE (Now through Saturday): Buoy 42020 reported north-northwest
winds around 27 knots gusting to around 37 knots with seas of 9.2
feet with a period of 7 seconds at 1350 CDT/1850 UTC. High pressure
surging in behind a strong cold front will continue to support
strong northwest winds and hazardous seas this evening. A Gale
Warning remains in effect for the Laguna Madre until 7 pm and for
the Gulf waters through 1 am. Winds are expected to decrease some on
the Laguna by early this evening and on the Gulf waters by late this
evening. Marine conditions should transition to Small Craft
Advisories through at least tonight. The cold front will merge with
newly formed Tropical Storm Olga over the western Gulf with
little additional impact locally beyond the current Gale
conditions. Elevated winds and seas will continue to improve
Saturday into Saturday night.
(Sunday through Thursday): Favorable marine conditions will
persist with light to modest east-southeasterly winds and low seas
for the start of the upcoming workweek. Forecast confidence
diverges for mid to late week but anticipate for a strong cold
front to approach and push across the region. Winds and seas will
respond to the cold front resulting in likely Small Craft
Advisory, possible Gale, conditions in its wake.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 49 75 53 80 / 0 0 0 0
BROWNSVILLE 47 76 50 80 / 0 0 0 0
HARLINGEN 44 77 49 81 / 0 0 0 0
MCALLEN 47 78 50 83 / 0 0 0 0
RIO GRANDE CITY 45 79 50 84 / 0 0 0 0
SOUTH PADRE ISLAND 56 70 59 77 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 7 PM CDT this evening for TXZ251-254>257-351.
Coastal Flood Advisory until 8 PM CDT this evening for TXZ256-
257-351.
Wind Advisory until 5 PM CDT this afternoon for TXZ248>250-252-
253-353.
GM...Gale Warning until 7 PM CDT this evening for GMZ130-132-135.
Gale Warning until 1 AM CDT Saturday for GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term...63
Long Term...69Hazardous weather outlook, Oct 25, 4:41 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 441 PM CDT Fri Oct 25 2019 TXZ248>257-351-353-262145- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 441 PM CDT Fri Oct 25 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a high risk of rip currents along the lower Texas coast. A Wind Advisory is in effect for Kenedy, Willacy, and Cameron counties through 7 PM. A Coastal Flood Advisory is in effect for coastal Kenedy, Willacy, and Cameron counties through 8 PM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An elevated threat for rip currents will be likely Saturday and again Tuesday through Thursday along area beaches. Minor coastal flooding is possible during afternoon to evening high tide cycles through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-262145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 441 PM CDT Fri Oct 25 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Gale Warning remains in effect for the Laguna Madre until 7 PM and Gulf of Mexico waters through 1 AM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisories may be needed through Saturday morning on the Laguna Madre and Gulf of Mexico waters. Additional Small Craft Advisories may be needed Wednesday and Thursday across coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Oct 25, 5:26 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
526 PM CDT FRI OCT 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM COASTAL FLOOD 1 SW KOPERNIK SHORES 25.98N 97.19W
10/25/2019 CAMERON TX DEPT OF HIGHWAYS
TXDOT PHARR DISTRICT REPORTS THAT TIDAL OVERFLOW FROM
THE SOUTH BAY IN BOCA CHICA STATE PARK IS CROSSING SH4
JUST WEST OF THE SPACEX FACILITY AND BOCA CHICA VILLAGE.
SH4 IS CURRENTLY CLOSED AT THE INTERSECTION OF FM1419.
&&
EVENT NUMBER BRO1900046
TRSThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:36 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 39 min |
| Oct 24, 10:06 PM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 84 min |
| Oct 24, 11:27 PM CDT | Special Weather Statement | BRO | Jim Hogg, Starr, Zapata | 78 min |
| Oct 25, 9:53 AM CDT | Coastal Flood Advisory | BRO | Kenedy | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.